Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 25, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 10, 2018, 3:16 AM CDT for 22 counties in Texas. It took effect at May 10, 2018, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2018, 3:16 AM CDT (08:16 UTC)
- In effect from
- May 10, 2018, 12:00 PM CDT
- Expired
- May 10, 2018, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 22 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 3071 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
491 WWUS84 KLUB 100816 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 316 AM CDT Thu May 10 2018 TXZ021>024-027>030-033>036-039>041-101630- /O.NEW.KLUB.FW.W.0025.180510T1700Z-180511T0200Z/ /O.CON.KLUB.FW.A.0024.180511T1700Z-180512T0200Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- 316 AM CDT Thu May 10 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND SOUTHERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 9 PM CDT this evening. * Timing...Noon until 9 PM this evening. * Wind...From the south 20 to 30 mph and gusty. * Humidity...5 to 15 mph. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ025-026-031-032-037-038-042-101630- /O.NEW.KLUB.FW.W.0025.180510T1700Z-180511T0200Z/ Hall-Childress-Motley-Cottle-Dickens-King-Garza- 316 AM CDT Thu May 10 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLANS AND SOUTHERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 9 PM CDT this evening. * Timing...NOON until 9 PM THIS EVENING. * Wind... SOUTH 20 to 30 mph. * Humidity...5 to 15 percent. * Fuels... Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
3 follow-up statements
510 WWUS84 KLUB 101120 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 620 AM CDT Thu May 10 2018 TXZ021>024-027>030-033>036-039>041-101930- /O.CON.KLUB.FW.W.0025.180510T1700Z-180511T0200Z/ /O.CON.KLUB.FW.A.0024.180511T1700Z-180512T0200Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- 620 AM CDT Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND SOUTHERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... * Timing...Noon until 9 PM this evening. * Wind...From the south 20 to 30 mph and gusty. * Humidity...5 to 15 percent. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ025-026-031-032-037-038-042-101930- /O.CON.KLUB.FW.W.0025.180510T1700Z-180511T0200Z/ Hall-Childress-Motley-Cottle-Dickens-King-Garza- 620 AM CDT Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLANS AND SOUTHERN TEXAS PANHANDLE... * Timing...NOON until 9 PM THIS EVENING. * Wind... SOUTH 20 to 30 mph. * Humidity...5 to 15 percent. * Fuels... Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
602 WWUS84 KLUB 101827 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 127 PM CDT Thu May 10 2018 TXZ021>024-027>030-033>036-039>041-110230- /O.CON.KLUB.FW.W.0025.000000T0000Z-180511T0200Z/ /O.CON.KLUB.FW.A.0024.180511T1700Z-180512T0200Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- 127 PM CDT Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND NORTHERN AND CENTRAL ROLLING PLAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR LOCATIONS ON THE CAPROCK... * Timing...Until 9 PM this evening, then noon to 9 pm Friday. * Wind...Southerly to southwesterly at 15 to 25 mph and gusty today and again Friday. * Humidity...4% to 15% today and Friday. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ025-026-031-032-037-038-042-110200- /O.CON.KLUB.FW.W.0025.000000T0000Z-180511T0200Z/ Hall-Childress-Motley-Cottle-Dickens-King-Garza- 127 PM CDT Thu May 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHEAST TEXAS PANHANDLE AND CENTRAL AND NORTHERN ROLLING PLAINS... * Timing...Until 9 PM. * Wind... Southerly at 20 to 30 mph with higher gusts. * Humidity...10 to 25 percent. * Fuels... Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
511 WWUS84 KLUB 110206 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 906 PM CDT Thu May 10 2018 TXZ021>024-027>030-033>036-039>041-111015- /O.EXP.KLUB.FW.W.0025.000000T0000Z-180511T0200Z/ /O.CON.KLUB.FW.A.0024.180511T1700Z-180512T0200Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- 906 PM CDT Thu May 10 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE... ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE... * Wind...Southerly to southwesterly at 15 to 25 mph and gusty. * Humidity...Less than 10 percent. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ025-026-031-032-037-038-042-110315- /O.EXP.KLUB.FW.W.0025.000000T0000Z-180511T0200Z/ Hall-Childress-Motley-Cottle-Dickens-King-Garza- 906 PM CDT Thu May 10 2018 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ROLLING PLAINS AND EXTREME SOUTHEASTERN TEXAS PANHANDLE... Critical fire weather conditions have subsided across the Rolling Plains and extreme southeastern Texas Panhandle. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 9, 11:44 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 9, 11:44 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1144 PM CDT Wed May 9 2018 .AVIATION... VFR next 24 hours. Wind speeds are expected to remain breezy overnight thence increase once again late Thursday morning and afternoon. A tinge of blowing dust may be lofted at KLBB/KPVW but it is not expected to trigger a change in flight category. && PREV DISCUSSION... /issued 355 PM CDT Wed May 9 2018/ DISCUSSION... A low amplitude upper level ridge axis will edge east across the area tonight with flow transitioning to westerly for Thursday. Surface low pressure trough will gradually deepen over the high plains leading to more breezy southerly flow. Further backing upper flow will occur Friday as an upper low digs into the eastern Great Basin and stronger winds aloft will begin overspreading the area leading to at least a low-end windy day as surfaces pressures fall even more. Guidance temperatures have trended slightly lower Friday, while 850 temperatures are still forecast about the same for the past several runs. With the dry ground and enhanced downslope wind component, we are opting to maintain the previous hot temperatures for Friday. Solutions indicate at least a small potential for very high-based thunderstorms within the surface trough the next several days. Friday being hottest, we have added isolated thunder mainly over the eastern South Plains. Perhaps an increase in mid level moisture by Saturday with left- over debris from convectively induced disturbances out of northern Mexico. Chose to continue dry forecast Saturday, lets see how solutions trend from here. Otherwise, some hope for dryline or surface trough related thunder chances from Sunday into next Wednesday. First upper low will eject and weaken, but another may fill in behind and maintain the southwest flow. Once again we downplayed Superblend POPs which seem biased too wet days 5 and beyond. Temperatures hopefully will taper back slightly with improved moisture. RMcQueen FIRE WEATHER... Elevated to critical fire weather will continue at least into Saturday favoring areas on the Caprock. We have issued a Fire Weather Watch Friday with likelihood of very deep mixing into stronger wind flow aloft as deep layered southwest flow aloft overspreads the region. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for TXZ021>024-027>030-033>036-039>041. && 99/99/26
Hazardous weather outlook, May 9, 9:00 PM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 900 PM CDT Wed May 9 2018 TXZ021>044-110200- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 900 PM CDT Wed May 9 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Elevated to critical fire weather will occur west of the dryline, generally on the Caprock, during the afternoon and evening hours Thursday, Friday and Saturday. A Fire Weather Watch is in effect Friday afternoon and early evening for areas on the Caprock. Thunderstorm chances, including the risk of severe weather, may increase by late weekend and persist into early next week.
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.